CLL Support Association

Dark Urine with Imbruvica ?

Back in 09 learned I had stage 4 CLL & went through 6 mo of FCR chemo....all went well until Aug of 17 when my white count started rising 10k per month... in Nov I started Imbruvica & my swollen neck glands went down in the first week while my WBC rose 30k... for the last mo my WBC has been slowly dropping last week 60k... I'm male & 59 now and have had no bad side effects so far in the 2mo... one thing I have recently noticed is my urine is darker than normal... I drink a fair amount of water daily so has anyone else noticed this dark urine as a side effect with Imbruvica?...

12 Replies
oldestnewest

I noticed this too. I am now about 3 months into Ibrutinib. I noticed the dark urine thing more in the first month or 2. Maybe I've just gotten used to it, or maybe it has lessened. Not sure what it means, but so long as it's not pink or red, I figure that's good.

kim

1 like
Reply

Oops... I skipped right past your reply... thanks for sharing your info is comforting now knowing it may not be only me.

1 like
Reply

Drinking at least 3 pints of water?

Reply

at least... I chomp on ice all day... this dark urine is very similar to urine after a long hard workout but I'm at rest... it is also very internment... it is worse when I wake up, some days clear rapidly but sometimes lasts all day ...just had a urine test & waiting for results...

2 likes
Reply

A fair amount of water isn't enough according to both of my Drs... I drink at least 3 quarts daily.

Reply

I had the dark urine observation on both Idelalisib and Ibrutinib, but even Dr. Furman had trouble accepting the comment. He postulated that before treatment I had large nodes around my bladder and was getting up a few times per night to pee. But once my nodes were reduced I was sleeping through the night, thus darker more concentrated urine.

I did not see it while on Venetoclax or since stopping Ven, and I am definitely not drinking 3 quarts per day and sleeping through the night now.

So the "frequency of night time urination" hypothesis failed IMO.

I'm convinced that Ibrutinib and Idelalisib make darker urine, but this is the first time I could get anyone else to believe it.

Len

1 like
Reply

Googling i found out that medications can cause dehydration which causes dark urine.

Reply

Google says it means you are dyhydrated. Next need to find out how one gets dehydrated as answer may not be as simple as not drinking enough.

Reply

I looked up some reasons for dehydation but could not paste link. They included various meds, stress, exercise, diarrhea, vomiting, blood pressure, extreme heat. etc. Sometimes the causes and symptoms are subtle. Worth looking up possibly.

1 like
Reply

I get it as well!

Reply

anybody also take Metformin for blood sugar & Imbrucia? ....

Reply

Yes, at least once, when giving a sample at the ER for symptoms (panic, itching, ringing in the ears, breathlessness) that seemed like toxicity--it still isn't clear (the ER could only tell for sure that I had a UTI). If you're drinking 3-4 quarts a day as recommended with IB you may not be dehydrated, but my first thought is that's what it sounds like

Reply

You may also like...